Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Stubborn acne
    avatar
    MRK18 posted:
    Hello, my name is Mark. Since my teenage years i've suffered from severe acne which has lead me to take what seems like every medication available. Long story short, i just finished my third round of accutane back in april(4/2011) and unfortunately my acne is starting to return. However i have noticed that im only breaking out aoround my mouth and chin area. My derm prescribed me doxycycline at a dosage of 2 pills per day (50 mg each pill) in which I have noticed no results whatsoever. Just the other day i had some bad acne around my upper lip and from the usual frustration of having to deal with it again, I decided taking 2 pills instead of the usual 1 in the morning(basically twice the dosage recommended) Then in the evening I took two more. So i took about 200 mg instead of 100 which had no results at all. So my question is (finally): Was my dosage too much or given my history of severe acne, acceptable? Im tired of going in circles with all this medicine and i just want to make it stop! Any suggestion is greatly appreciated. Thanks
    Reply
     
    avatar
    Elizabeth_WebMD_Staff responded:
    Hi Mark,

    Acne is a frustrating condition, I am sorry you are still struggling with it!

    Unfortunately it is impossible to know or understand the dosage without knowing more about your medical history and also an exam.

    Why don't you call your dermalogist office and ask for a little more appointment time to talk about your frustrations and explore all avenues of treatment. If it is difficult to schedule, see if you can talk with the doctor over the phone.

    Were you taking Accutane or the generic med? This link to Accutane explains "If severe acne returns, a second course of treatment may be started after you have stopped taking the drug for 2 months."

    Our Acne Health Center may also be helpful in preparing you to talk with your doctor.

    Please keep us posted,
    Elizabeth
     
    avatar
    kdseven responded:
    Some years ago, my adult brother had severe acne on his back. His doctor prescribed Retin-A liquid, which helped him a lot. You may want to ask your doctor about it.


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Cure/Help for Perioral Dermatitis
    I have had Perioral Dermatitis since Feb 13, 2014. For four months I have been going crazy trying to manage it and make it go away. I've ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.